Alert archive / West Virginia / Winter Storm Warnings in 2009

Winter Storm Warning 5, NWS Blacksburg, VA

February 22, 2009

NWS Blacksburg, VA issued this winter storm warning at Feb 22, 2009, 10:41 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2009, 10:41 AM EST (15:41 UTC)
Expired
Feb 23, 2009, 7:00 AM EST
In force
20 hr
Issued by
NWS Blacksburg, VA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 221541
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1041 AM EST SUN FEB 22 2009

...SNOW ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA AND VIRGINIA...

.PERSISTENT NORTHWEST WINDS WILL KEEP SNOW SHOWERS GOING THROUGH
TONIGHT.

WVZ044-221645-
/O.CAN.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
MONROE-
INCLUDING THE CITY OF...UNION
1041 AM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SNOW SHOWERS WILL CONTINUE TODAY AND TONIGHT. ADDITIONAL SNOWFALL
AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES.

$$

WVZ045-221900-
/O.UPG.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
/O.NEW.KRNK.WS.W.0005.090222T1541Z-090223T1200Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1041 AM EST SUN FEB 22 2009

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST MONDAY ABOVE 2500 FEET...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
STORM WARNING ABOVE 2500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT
UNTIL 7 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

SNOW SHOWERS WILL BRING AN ADDITIONAL 4 TO 6 INCHES OF
ACCUMULATION BY MONDAY MORNING...ALONG THE WESTERN SLOPES OF
GREENBRIER COUNTY ABOVE 2500 FEET. THIS INCLUDES THE CITIES OF
QUINWOOD AND DUO. LOCATIONS IN THE VALLEYS...LIKE
LEWISBURG...ALDERSON AND RONCEVERTE WILL HAVE LIGHTER ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

VAZ007-221900-
/O.EXA.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
TAZEWELL-
INCLUDING THE CITY OF...TAZEWELL
1041 AM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY ABOVE 2500 FEET... 

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 2500 FEET FOR SNOW...WHICH IS IN EFFECT
UNTIL 7 AM EST MONDAY.

SNOW SHOWERS WILL BRING 2 TO 4 INCHES OF ACCUMULATION BY MONDAY
MORNING. THE HIGHER AMOUNTS WILL BE WEST FACING SLOPES AND AT
HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WVZ042-043-221900-
/O.CON.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
MERCER-SUMMERS-
INCLUDING THE CITIES OF...BLUEFIELD...HINTON
1041 AM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
7 AM EST MONDAY.

SNOW SHOWERS WILL BRING 2 TO 4 INCHES OF ACCUMULATION INTO MONDAY
MORNING...ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA
ABOVE 2500 FEET. LOCATIONS IN THE VALLEYS...WILL ONLY RECEIVE
LIGHT ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
4 follow-up statements
000 
WWUS41 KRNK 221834
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
134 PM EST SUN FEB 22 2009

...SNOW ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA AND
VIRGINIA...

.PERSISTENT NORTHWEST WINDS WILL KEEP SNOW SHOWERS GOING THROUGH
TONIGHT.

WVZ045-222115-
/O.CON.KRNK.WS.W.0005.000000T0000Z-090223T1200Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
134 PM EST SUN FEB 22 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY ABOVE 2500 FEET...

A WINTER STORM WARNING ABOVE 2500 FEET REMAINS IN EFFECT UNTIL 7
AM EST MONDAY.

SNOW SHOWERS WILL BRING AN ADDITIONAL 4 TO 6 INCHES OF
ACCUMULATION BY MONDAY MORNING...ALONG THE WESTERN SLOPES OF
GREENBRIER COUNTY ABOVE 2500 FEET. THIS INCLUDES THE CITIES OF
QUINWOOD AND DUO. LOCATIONS IN THE VALLEYS...LIKE LEWISBURG...
ALDERSON AND RONCEVERTE WILL HAVE LIGHTER ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

VAZ007-WVZ042-043-222115-
/O.CON.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
TAZEWELL-MERCER-SUMMERS-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON
134 PM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
7 AM EST MONDAY.

SNOW SHOWERS WILL BRING 2 TO 4 INCHES OF ACCUMULATION BY MONDAY
MORNING. THE HIGHER AMOUNTS WILL BE WEST FACING SLOPES AND AT
HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AMS
000 
WWUS41 KRNK 222110
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EST SUN FEB 22 2009

...SNOW ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA AND
VIRGINIA AND COLD WIND CHILLS IN THE NORTH CAROLINA MOUNTAINS...

.PERSISTENT NORTHWEST WINDS WILL KEEP SNOW SHOWERS GOING THROUGH
TONIGHT IN THE HIGHER WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA
AND NEIGHBORING TAZEWELL COUNTY VIRGINIA. THESE SAME PERSISTENT
WINDS...COMBINED WITH COLD TEMPERATURES...WILL RESULT IN COLD WIND
CHILLS IN THE ADVISORY AREA TONIGHT ACROSS THE NORTHERN MOUNTAINS OF
NORTH CAROLINA AND NEIGHBORING GRAYSON COUNTY VIRGINIA.

WVZ045-230515-
/O.CON.KRNK.WS.W.0005.000000T0000Z-090223T1200Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
410 PM EST SUN FEB 22 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY ABOVE 2500 FEET...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY ABOVE 2500 FEET.

SNOW SHOWERS WILL BRING AN ADDITIONAL 4 TO 8 INCHES OF
ACCUMULATION BY MONDAY MORNING...ALONG THE WESTERN SLOPES OF
GREENBRIER COUNTY ABOVE 2500 FEET. THIS INCLUDES THE CITIES OF
QUINWOOD AND DUO. LOCATIONS IN THE VALLEYS...LIKE LEWISBURG...
ALDERSON AND RONCEVERTE WILL HAVE LIGHTER ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NCZ001-002-018-VAZ015-230515-
/O.NEW.KRNK.WC.Y.0005.090223T0200Z-090223T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
410 PM EST SUN FEB 22 2009

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM EST MONDAY. 

THE COMBINATION OF TEMPERATURES FALLING TO AROUND 20 DEGREES AND
WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...WILL PRODUCE
COLD WIND CHILL VALUES TONIGHT AND EARLY MONDAY MORNING. IN MOST
LOCATIONS...EXPECT WIND CHILLS TO BE IN THE SINGLE DIGITS...WITH
THE HIGHER ELEVATIONS EXPERIENCING WIND CHILLS IN THE 5 TO 10
BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

VAZ007-WVZ042-043-230515-
/O.CON.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
TAZEWELL-MERCER-SUMMERS-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON
410 PM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY ABOVE 2500 FEET....

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 7 AM EST
MONDAY ABOVE 2500 FEET. 

SNOW SHOWERS WILL BRING 2 TO 4 INCHES OF ACCUMULATION BY MONDAY
MORNING. THE HIGHER AMOUNTS WILL BE WEST FACING SLOPES AND AT
HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

DS/AMS
000 
WWUS41 KRNK 230509
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1209 AM EST MON FEB 23 2009

...SNOW ALONG THE WESTERN SLOPES OF SOUTHEAST WEST VIRGINIA AND
VIRGINIA AND COLD WIND CHILLS IN THE NORTH CAROLINA MOUNTAINS...

.PERSISTENT NORTHWEST WINDS WILL KEEP ACCUMULATING SNOW SHOWERS
GOING THROUGH THE OVERNIGHT IN THE HIGHER WESTERN SLOPES OF
SOUTHEAST WEST VIRGINIA AND NEIGHBORING TAZEWELL COUNTY VIRGINIA.
THESE SAME PERSISTENT WINDS...COMBINED WITH COLD
TEMPERATURES...WILL RESULT IN COLD WIND CHILLS ACROSS THE
NORTHERN MOUNTAINS OF NORTH CAROLINA AND NEIGHBORING GRAYSON
COUNTY VIRGINIA.

WVZ045-231200-
/O.CON.KRNK.WS.W.0005.000000T0000Z-090223T1200Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
1209 AM EST MON FEB 23 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING ABOVE 2500 FEET...

SNOW SHOWERS WILL BRING AN ADDITIONAL 2 TO 6 INCHES OF
ACCUMULATION BY DAWN...ALONG THE WESTERN SLOPES OF GREENBRIER COUNTY
ABOVE 2500 FEET. THIS INCLUDES THE CITIES OF QUINWOOD AND DUO.
LOCATIONS IN THE VALLEYS...LIKE LEWISBURG... ALDERSON AND
RONCEVERTE WILL HAVE LIGHTER ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

VAZ007-WVZ042-043-231200-
/O.CON.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
TAZEWELL-MERCER-SUMMERS-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON
1209 AM EST MON FEB 23 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING ABOVE 2500 FEET...

SNOW SHOWERS WILL BRING 1 TO 3 INCHES OF ACCUMULATION BY DAWN. THE
HIGHER AMOUNTS WILL BE WEST FACING SLOPES AND AT HIGHER
ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE
TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NCZ001-002-018-VAZ015-231315-
/O.CON.KRNK.WC.Y.0005.000000T0000Z-090223T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
1209 AM EST MON FEB 23 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THE COMBINATION OF TEMPERATURES FALLING TO INTO THE TEENS AND
WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...WILL PRODUCE
COLD WIND CHILL VALUES THROUGH MONDAY MORNING. IN MOST
LOCATIONS...EXPECT WIND CHILLS TO BE IN THE SINGLE DIGITS...WITH
THE HIGHER ELEVATIONS EXPERIENCING WIND CHILLS IN THE 5 TO 10
BELOW ZERO RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
000 
WWUS41 KRNK 231149 AAA
WSWRNK

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
649 AM EST MON FEB 23 2009

...SNOW TAPERING OFF ALONG THE WESTERN SLOPES OF SOUTHEAST WEST
VIRGINIA AND VIRGINIA AND COLD WIND CHILLS IN THE NORTH CAROLINA
MOUNTAINS...

.LINGERING MOISTURE WILL GRADUALLY DECREASE THROUGH TODAY ALLOWING
SNOW SHOWERS ACROSS THE WESTERN MOUNTAINS TO SLOWLY DIMINISH BY
THIS AFTERNOON. HOWEVER STRONG NORTHWEST WINDS...COMBINED WITH
COLD TEMPERATURES... WILL RESULT IN COLD WIND CHILLS ACROSS THE
NORTHERN MOUNTAINS OF NORTH CAROLINA AND NEIGHBORING GRAYSON
COUNTY VIRGINIA EARLY THIS MORNING.

WVZ045-231300-
/O.EXP.KRNK.WS.W.0005.000000T0000Z-090223T1200Z/
GREENBRIER-
INCLUDING THE CITY OF...LEWISBURG
649 AM EST MON FEB 23 2009

...WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING
FOR ELEVATIONS ABOVE 2500 FEET...

THE WINTER STORM WARNING WILL EXPIRE AT 7 AM EST THIS MORNING. 

SNOW SHOWERS WILL GRADUALLY TAPER OFF TO FLURRIES BY THIS
AFTERNOON. ANOTHER 1 TO 2 INCHES OF SNOW COULD FALL IN ISOLATED
LOCATIONS ACROSS EXTREME WESTERN GREENBRIER COUNTY THIS MORNING.

$$

VAZ007-WVZ042-043-231300-
/O.EXP.KRNK.WW.Y.0013.000000T0000Z-090223T1200Z/
TAZEWELL-MERCER-SUMMERS-
INCLUDING THE CITIES OF...TAZEWELL...BLUEFIELD...HINTON
649 AM EST MON FEB 23 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING
FOR ELEVATIONS ABOVE 2500 FEET...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 7 AM EST THIS MORNING.

SNOW SHOWERS AND FLURRIES WILL GRADUALLY TAPER OFF THIS MORNING
ALLOWING ACCUMULATING SNOWFALL TO END. AN ADDITIONAL INCH OF SNOW
MAY OCCUR ALONG THE HIGHER WEST FACING SLOPES BEFORE THE SNOW
DIMINISHES. 

$$

NCZ001-002-018-VAZ015-231400-
/O.CON.KRNK.WC.Y.0005.000000T0000Z-090223T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
INDEPENDENCE
649 AM EST MON FEB 23 2009

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

THE COMBINATION OF TEMPERATURES IN THE TEENS AND WIND SPEEDS OF
20 TO 25 MPH WITH GUSTS TO 35 MPH...WILL PRODUCE COLD WIND CHILL
VALUES THROUGH MONDAY MORNING. IN MOST LOCATIONS...EXPECT WIND
CHILLS TO BE IN THE SINGLE DIGITS...WITH THE HIGHER ELEVATIONS
EXPERIENCING WIND CHILLS IN THE 5 TO 10 BELOW ZERO RANGE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm warning went out at Feb 22, 10:30 AM EST, 11 minutes earlier.

Area forecast discussion, Feb 22, 10:30 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1030 AM EST SUN FEB 22 2009

.SYNOPSIS...
LOW PRESSURE WAS OVER THE EASTERN GREAT LAKES WITH A COLD FRONT
EXTENDING FROM THE LOW INTO THE CAROLINA. HIGH PRESSURE WILL
BUILDS IN TO THE MID ATLANTIC REGION BY MONDAY AFTERNOON.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT HAS CLEARED EASTERN COUNTIES OF THE FORECAST AREA. POST
FRONTAL BAND OF LIGHT RAIN AND SNOW WILL BE OUT OF THE PIEDMONT
COUNTIES BY 17Z. 12Z SOUNDING FROM RNK WAS SATURATED UP TO 400 MB
ALTHOUGH BALLOON WAS LAUNCHED IN THE HEIGHT OF THE POST FRONTAL
SNOW BAND.

UPSLOPE SNOW SHOWERS HAVE FILLED IN ACROSS THE MOUNTAINS. STILL
EXPECTING ANOTHER 3-6 INCHES OF SNOW IN GREENBRIER COUNTY BY
MONDAY MORNING. THEY HAD 1 TO 3 INCHES OVERNIGHT. ALSO TO LINE UP
WELL WITH RECENT UPGRADE TO WINTER STORM WARNING IN ADJACENT RLX
COUNTIES...WILL UPGRADE GREENBRIER TO WINTER STORM WARNING. NOW
THAT THE REST OF THE EVENT WILL BE UPSLOPE DRIVEN WILL ADD
TAZEWELL COUNTY INTO THE WINTER WEATHER ADVISORY AND REMOVE MONROE
COUNTY.

TONIGHT...WINDS STAY UP AND COLD AIR ADVECTION CONTINUES. SHOULD
SEE TEENS/AROUND 20 WEST TO THE LOWER TO MID 20S EAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
1040 MB ANTICYCLONE WILL MOVE ACROSS THE UPPER MIDWEST ON MONDAY AND
PASS OVER THE MID ATLANTIC REGION TUESDAY.  ANY LINGERING MOISTURE
IN THE MOUNTAINS MONDAY WILL GRADUALLY WANE...TAPERING TO FLURRIES
AND ENDING BY NIGHTFALL.  AIRMASS WILL BE OF ARCTIC ORIGIN...SO
EXPECT A COLD DRY DAY MONDAY...WITH A SLIGHT MODERATION
TUESDAY...BUT CONTINUED VERY DRY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT INTO WEDNESDAY...THE SURFACE HIGH WILL SHIFT TO OUR
EAST WHILE THE UPPER LEVEL RIDGE TRANSITIONS INTO NEAR ZONAL FLOW IN
ADVANCE OF AN APPROACHING TROUGH. WILL HAVE A DRY FORECAST DURING
THIS TIME PERIOD AND MOSTLY CLEAR TO CLEAR SKIES. ALTHOUGH...TOWARDS
THE END OF THE DAY WEDNESDAY...CLOUD COVER WILL START TO BE ON THE
INCREASE THANKS TO HIGH LEVEL CLOUDINESS IN ADVANCE OF THE
APPROACHING TROUGH.

BY LATE WEDNESDAY NIGHT...ENOUGH LOW LEVEL MOISTURE WILL HAVE MOVED
INTO THE AREA FOR SKIES TO BE MOSTLY CLOUDY IN THE MOUNTAINS WITH
SOME ISOLATED RAIN OR SNOW SHOWERS THERE AS WELL. EAST OF THE BLUE
RIDGE THOUGH SHOULD STILL BE PRECIPITATION FREE WITH PARTLY CLOUDY
SKIES.

THURSDAY INTO THURSDAY NIGHT IS THE TIME PERIOD WHEN A GRADUAL
INCREASE IN PRECIPITATION COVERAGE WILL TAKE PLACE ACROSS THE REGION
FROM WEST TO EAST. THE UPPER TROUGHS ASSOCIATED COLD FRONT WILL BE
APPROACHING THE REGION...AND WITH IT BETTER CHANCES OF SHOWERS. AS
TEMPERATURES CONTINUE TO BECOME MILDER IN ADVANCE OF THE COLD
FRONT...NIGHTTIME TEMPERATURES SHOULD BE WARM ENOUGH FOR RAIN
SHOWERS...EVEN IN THE MOUNTAINS.

ON FRIDAY THE COLD FRONT MAKES ITS WAY THROUGH THE AREA WITH COLDER
HIGH PRESSURE BUILDING IN TO THE AREA FOR SATURDAY. ISOLATED TO
SCATTERED RAIN OR SNOW SHOWERS SHOULD END THE EVENT FRIDAY NIGHT
AFTER SCATTERED RAIN SHOWERS MOVE THROUGH THE REGION ON FRIDAY WITH
THE FRONT.

FOR TEMPERATURES AND DEW POINTS THROUGH THE TIME PERIOD...HAVE
FOLLOWED CLOSELY TO THE HPC GUIDANCE.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
AT 12 UTC A COLD FRONT WAS ALONG THE BLUE RIDGE...VCNTY OF ROANOKE.
THE FRONT WILL BE EAST OF DANVILLE VIRGINIA BY 15 UTC. ASSOCIATED
WITH THE FRONT IS AN AREA OF LIGHT SNOW/RAIN.  BEHIND THE
FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP WITH MOUNTAIN SNOW
SHOWERS. EAST OF THE MOUNTAINS...LOOK FOR CLEARING THIS AFTERNOON.

MVFR/IFR CONDITIONS FOR SNOW SHOWERS CAN BE EXPECTED IN THE
MOUNTAINS...THROUGH EARLY MONDAY. PRIMARILY VFR CONDITIONS EAST OF
THE MOUNTAINS FROM THIS AFTERNOON AND CONTINUING THROUGH MONDAY.
WINDS WILL BE GUSTY THE NEXT 24-36 HOURS WITH SOME HIGHER
ELEVATIONS SEEING 35KT GUSTS AT THE SURFACE.

VFR CAN BE EXPECTED FOR TUESDAY THROUGH THURSDAY AS HIGH PRESSURE
BUILDS OVERHEAD.

&&

.FIRE WEATHER...
MAIN AREA OF CONCERN FOR POTENTIAL ACTIVE FIRE BEHAVIOR THE NEXT
COUPLE OF DAYS WILL BE EAST OF THE BLUE RIDGE.  LACK OF
PRECIPITATION AND LOW HUMIDITY WILL CONTINUE TO DRY SURFACE FUELS,
AND BREEZY CONDITIONS WILL SUPPORT RAPID FIRE SPREAD. WEST OF THE
BLUE RIDGE...SNOW MAY COAT THE GROUND WHICH SHOULD CURTAIL ANY
THREAT THERE. THE AIRMASS THAT IS SETTLING OVER THE MID ATLANTIC
REGION IS OF ARCTIC ORIGIN.  ITS VERY DRY...BUT IT IS ALSO VERY
COLD.  THE COLD TEMPERATURES WILL LIKELY COUNTER THE PREHEATING THAT
WOULD BE NEEDED IN ORDER TO AID IN EXTREME FIRE BEHAVIOR.  ALL
THINGS CONSIDERED... WILL HIGHLIGHT THE DRY AND BREEZY CONDITIONS IN
THE FIRE WEATHER FORECAST...AND CONSIDER ISSUING A FIRE DANGER
STATEMENT PENDING OUTCOME OF TODAYS PRECIPITATION COVERAGE
WITH THE FRONTAL PASSAGE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR VAZ007.
NC...NONE.
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST MONDAY FOR WVZ042-043.
     WINTER STORM WARNING UNTIL 7 AM EST MONDAY FOR WVZ045.

&&

SYNOPSIS...AMS
NEAR TERM...PM/WP
SHORT TERM...PM
LONG TERM...DS
AVIATION...PM
FIRE WEATHER...
Hazardous weather outlook, Feb 22, 4:15 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 AM EST SUN FEB 22 2009

WVZ042>045-230915-
MERCER-SUMMERS-MONROE-GREENBRIER-
415 AM EST SUN FEB 22 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>020-230915-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
415 AM EST SUN FEB 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-230915-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
415 AM EST SUN FEB 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

BRISK NORTHWEST WINDS AND LOWERING HUMIDITIES MAY ENHANCE FIRE
DANGER THIS AFTERNOON. THE LIMITING FACTORS WILL BE ANY AMOUNT OF
PRECIPITATION THAT FALLS AND THE COLDER TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDS WILL BE LIGHTER MONDAY...BUT HUMIDITIES WILL DROP INTO THE
LOWER 20S EAST OF THE BLUE RIDGE. THIS MAY AGAIN ENHANCE THE FIRE
DANGER MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 22, 5:05 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 AM EST SUN FEB 22 2009

NCZ001-002-018-VAZ007-009>013-015-016-WVZ042>045-221200-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-GRAYSON-CARROLL-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
INDEPENDENCE...GALAX...BLUEFIELD...HINTON...UNION...LEWISBURG
505 AM EST SUN FEB 22 2009

...BE ALERT FOR SLICK ROADWAYS EARLY THIS MORNING...

SNOW WILL MOVE EAST TOWARD THE BLUE RIDGE THIS MORNING...BUT
EXPECTING IT TO DIMINISH AS IT DOES SO. THE MOUNTAINS OF SOUTHEAST
WEST VIRGINIA...SOUTH INTO THE MOUNTAIN EMPIRE CAN EXPECT AROUND
AN INCH OF SNOW THROUGH 700 AM...WITH LOCALLY HIGHER AMOUNTS. THIS
SNOW WILL ACCUMULATE ON AREA ROADS...ESPECIALLY BRIDGES AND
OVERPASSES.

USE CAUTION IF TRAVELING THIS MORNING. VISIBILITIES IN THE HEAVIER
SNOWS COULD BE REDUCED TO A MILE OR LESS.

Nearby

Winter Storm Warnings in West Virginia, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.